MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE REV FEM BROACH M-L 40; BROACHES

DEPUY IRELAND - 9616671 ATTUNE REV FEM BROACH M-L 40; BROACHES
Model Number 2511-01-104
Medical Device Problem Codes Connection Problem (2900); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Not Applicable (3189)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Could not get femoral trial to engage & lock to broach with revision femoral broach bolt.Tried both bolts - neither successful.Screwed in and torqued however did not lock enough to maintain rotation.This meant that we could not lock the rotation of the femoral trial to the broach for replication of real implant.This meant the rotation of the implant was not accurate and femur fractured on insertion of implant.Surgeon removed implant and placed a cable then re-implanted femur with eventual success.Bolts worked with broaches above and beyond the 40mm but not the 40mm one.20 minute delay to the procedure.Patient outcome post surgery: patient post op xray looked in good alignment.Surgeon was happy with outcome.2 cables placed around femur.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ATTUNE REV FEM BROACH M-L 40
Common Device Name
BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key9378691
Report Number1818910-2019-118190
Device Sequence Number2146919
Product Code HTQ
UDI-Device Identifier10603295437963
UDI-Public10603295437963
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2511-01-104
Device Catalogue Number251101104
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer11/27/2019
01/20/2020
Initial Report FDA Received Date11/26/2019
Supplement Report FDA Received Date12/04/2019
01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR